Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 55, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 24, 2022, 3:14 PM MDT for Navajo County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2022, 3:14 PM MDT (21:14 UTC)
- Expired
- Jul 24, 2022, 7:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:40 AM MDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 24, 10:40 AM MDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 940 AM MST Sun Jul 24 2022 .SYNOPSIS...Monsoon moisture will continue to increase over the next several days, bringing higher chances for thunderstorms and an increased potential for flash flooding. && .DISCUSSION...A pattern featuring deep and layered southerly flow over Arizona, along with high PW values, will continue for the next few days, if not all week. There is strong potential for scattered to widespread, high-precipitation convection each day. There will be some issues with debris cloud cover and remnant MCS/MCC, which could hamper convection in places each day. It will be difficult to nail down which days are up or down, until these features show themselves. That being said, much of our CWA is starting today most sunny, with the exception of Yavapai County, which is currently being affected by a decaying MCS. Surface dewpoints are high, aided by outflows from the Phoenix area MCS and a continued Gulf of California surge. It should be an active day, with activity likely persisting into the late evening over western Coconino and Yavapai counties, There is potential for another MCS tonight and it could be partially in our CWA, will have to wait and see. Models indicate another active day on Monday, targeting the western and southwestern CWA pretty hard, once again. This will depend on debris cloud contamination, but we have very high PoPs for now. The remainder of the week is more of the same, streamlines do begin to shift toward the end of the week, as high pressure develops over the northwestern Great Basin. No updates this morning. && .AVIATION...For the 18Z TAF package...Numerous SHRA/TSRA with MVFR to IFR conditions over the next 24 hours. VFR conditions outside of storms, with light winds. Gusty and erratic winds are likely in and near storms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Numerous showers and thunderstorm, with moderate to heavy rain possible through Monday, even at night. Light winds away from storms, with much cooler temperatures. Tuesday through Thursday...Expect numerous showers and thunderstorms each day across northern Arizona. Cooler temperatures continue. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 PM MST this afternoon through late Tuesday night FOR AZZ008-017-018-037. && PUBLIC...Peterson AVIATION...BAJ FIRE WEATHER...MAS/BAJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 24, 2:45 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
145 PM MST Sun Jul 24 2022
AZZ013-242100-
Little Colorado River Valley in Navajo County-
145 PM MST Sun Jul 24 2022
...A strong thunderstorm will impact portions of Navajo County
through 200 PM MST...
At 144 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Woodruff moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodruff.
This includes the following highways...
State Route 277 between mile markers 327 and 331.
State Route 377 between mile markers 16 and 30.
State Route 77 between mile markers 364 and 383.
Highway 180 between mile markers 315 and 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3462 10990 3448 11024 3476 11041 3489 10995
TIME...MOT...LOC 2044Z 163DEG 20KT 3469 11012
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ETThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:19 PM MDT | Flash Flood Warning | FGZ | Coconino, Yavapai | 5 hr |
| Jul 23, 6:20 PM MDT | Special Weather Statement | FGZ | Apache | 40 min |
| Jul 23, 6:35 PM MDT | Special Weather Statement | FGZ | 40 min | |
| Jul 23, 6:49 PM MDT | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Jul 23, 7:25 PM MDT | Special Weather Statement | FGZ | Yavapai | 35 min |
| Jul 23, 7:44 PM MDT | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 23, 8:20 PM MDT | Special Weather Statement | FGZ | Yavapai | 40 min |
| Jul 24, 2:09 PM MDT | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 24, 2:45 PM MDT | Special Weather Statement | FGZ | 15 min | |
| Jul 24, 4:00 PM MDT | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 24, 4:13 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 32 min |
| Jul 24, 4:34 PM MDT | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 24, 5:56 PM MDT | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.